MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD HYPODERMIC PRECISIONGLIDE NEEDLE WITHOUT SAFETY; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD HYPODERMIC PRECISIONGLIDE NEEDLE WITHOUT SAFETY; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305156
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8331606.Medical device expiration date: 2024-01-31.Device manufacture date: 2018-11-27.Medical device lot #: 9099872.Medical device expiration date: 2024-03-31.Device manufacture date: 2019-04-09.Investigation summary: no sample was provided.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Examination of the product involved may provide clarification as to the cause for the reported failure.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.Based on no sample, the investigation concluded, bd was not able to verify the indicated failure.A device history record review was completed with zero defects found.No quality notifications were written for this batch, nor for the associated assembly batches.Investigation conclusion: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.This is the 1st complaint for lot #s 8331606, 9099872 for this type of defect or symptom.There was no documentation for this type of defects during the entire production run of these batch numbers.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: capa not required at this time.
 
Event or Problem Description
It was reported that the bd¿ hypodermic precisionglide¿ needle without safety came off the syringe when drawing up medication during use.The needle also came off when injecting into the skin, but no doses were missed.Lot#'s 8331606 and 9099872 were reported to have been involved in this event, but it is unknown how many occurrences happened within each.The following information was provided by the initial reporter: "patient reported when preparing the medication the needle is pushed on the syringe and then used to draw up the medication.When drawing up the medication the needle will come off.The caller stated the patient also reported that when the needle is injected into the skin it will come off.The caller confirmed there are no missed doses.".

Brand Name
BD HYPODERMIC PRECISIONGLIDE NEEDLE WITHOUT SAFETY
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key9759636
Report Number1911916-2020-00188
Device Sequence Number19560721
Product Code FMI
UDI-Device Identifier30382903051565
UDI-Public30382903051565
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305156
Device Catalogue Number305156
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;